Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 87, NWS New York, NY

August 27, 20204 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Aug 27, 2020, 4:49 PM EDT for 4 counties in New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2020, 4:49 PM EDT (20:49 UTC)
Expired
Aug 27, 2020, 5:30 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Albany radar (KENX), 118 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 3:19 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WUUS51 KOKX 272049
SVROKX
NYC071-079-087-119-272130-
/O.NEW.KOKX.SV.W.0087.200827T2049Z-200827T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
449 PM EDT Thu Aug 27 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Northern Westchester County in southeastern New York...
  Eastern Orange County in southeastern New York...
  Western Putnam County in southeastern New York...
  Rockland County in southeastern New York...

* Until 530 PM EDT.

* At 448 PM EDT, a severe thunderstorm was located near Bloomingburg,
  or 7 miles northeast of Middletown, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Walden and Goshen around 455 PM EDT.
  Gardnertown around 505 PM EDT.
  Newburgh and New Windsor around 510 PM EDT.
  Cold Spring around 515 PM EDT.
  West Point around 520 PM EDT.
  Peekskill around 525 PM EDT.
  Mahopac around 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southeastern
New York.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 4163 7425 4160 7425 4158 7413 4160 7413
      4155 7398 4153 7400 4146 7400 4144 7398
      4149 7393 4150 7382 4144 7365 4110 7405
      4150 7451 4150 7448 4155 7444 4158 7439
      4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 2048Z 302DEG 39KT 4154 7434 

HAIL...<.75IN
WIND...60MPH
 
$$

JE
2 follow-up statements
607 
WWUS51 KOKX 272107
SVSOKX

Severe Weather Statement
National Weather Service New York NY
507 PM EDT Thu Aug 27 2020

NYC071-079-087-119-272130-
/O.CON.KOKX.SV.W.0087.000000T0000Z-200827T2130Z/
Westchester NY-Orange NY-Putnam NY-Rockland NY-
507 PM EDT Thu Aug 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN WESTCHESTER...EASTERN ORANGE...WESTERN PUTNAM AND
ROCKLAND COUNTIES...

At 507 PM EDT, a severe thunderstorm was located near New Windsor, or
near West Point, moving southeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  New Windsor around 510 PM EDT.
  Cold Spring around 515 PM EDT.
  West Point around 520 PM EDT.
  Peekskill around 525 PM EDT.
  Mahopac around 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southeastern
New York.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

&&

LAT...LON 4163 7425 4160 7425 4158 7413 4160 7413
      4155 7398 4153 7400 4146 7400 4144 7398
      4149 7393 4150 7382 4144 7365 4110 7405
      4150 7451 4150 7448 4155 7444 4158 7439
      4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 2107Z 302DEG 39KT 4143 7411 

HAIL...<.75IN
WIND...60MPH
 
$$

JE
391 
WWUS51 KOKX 272131
SVSOKX

Severe Weather Statement
National Weather Service New York NY
531 PM EDT Thu Aug 27 2020

NYC071-079-087-119-272141-
/O.EXP.KOKX.SV.W.0087.000000T0000Z-200827T2130Z/
Westchester NY-Orange NY-Putnam NY-Rockland NY-
531 PM EDT Thu Aug 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WESTCHESTER...EASTERN
ORANGE...WESTERN PUTNAM AND ROCKLAND COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 800 PM EDT for southeastern
New York.

LAT...LON 4163 7425 4160 7425 4158 7413 4160 7413
      4155 7398 4153 7400 4146 7400 4144 7398
      4149 7393 4150 7382 4144 7365 4110 7405
      4150 7451 4150 7448 4155 7444 4158 7439
      4160 7435 4160 7433 4163 7426
TIME...MOT...LOC 2131Z 302DEG 39KT 4129 7382 

$$

JE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:42 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 27, 2:42 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service New York NY
242 PM EDT Thu Aug 27 2020

.SYNOPSIS...
A warm front becoming stationary north of the area this
afternoon into Friday. The remnants of Laura are expected to
impact the area Saturday. Fair weather is then expected into the
beginning of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
**Potential for significant severe thunderstorms this afternoon
 into evening**

A warm front, has pushed northeast of all but SE CT this
afternoon, with marginal to moderate instability development
across the SW half of CWA, slowly building NE through the
afternoon. This building instability is being aided by strong
surface heating and steep mid level lapse rates advecting in.
Instability combined with strong low-mid level wind fields and
deep layer shear values in the 50-60 kt range continue to
warrant the SPC Enhanced Risk for severe weather. This means
there is potential for a few particularly intense thunderstorms,
bringing potential for destructive wind (75 mph or greater),
large hail (2 inch diameter or larger), as well as an isolated
tornado.

Supercells are already developing over central and western NY
this afternoon, and expected to increase in coverage across
Central NY into southern New England along the stalled boundary
by late afternoon thanks to approaching shortwave energy and
right rear quad of upper jet. A potentially tornadic supercell
entering Ulster County NY, feeding on enhanced helicity along
warm front, could enter interior SW CT by around 4pm if it hold
together.

These storms will continue to sink S/SE across the area during
the late afternoon hours into the evening. Discrete supercells
will initially have potential for damaging to destructive winds
(75+ mph) and large hail (2+"). Isolated tornadoes are possible
as well, particularly in vicinity of enhanced helicity/vorticity
of warm front, differential heating boundaries, and river
valleys.

The storms are likely to organize into several clusters, bowing
segments or QLCS by this evening, with damaging to destructive
winds being the primary threat. Isolated brief tornado threat
would still exists as well for much of the area. Overall, think
the best time range for storms remains roughly 3-7pm for Lower
Hud and S CT, and 5 to 9 pm for NYC/NE NJ and LI.

Once precipitation clears the coast by around 11pm the rest of
the overnight period should be quiet, with perhaps a few
lingering showers through around 2am.

High temperatures today will range from the low to mid 90s across
New York City and northeast New Jersey, to the mid to upper 70s
across portions of New London County where the warm front may not
lift fully through. With dew points rising into the upper 60s
to around 70, this will result in heat index values rising into
the mid and perhaps upper 90s in and around NE NJ and NYC.
Overnight lows will range from the upper 60s in outlying areas
to the low to mid 70s elsewhere.

There is a moderate risk of rip current development at Atlantic
Ocean beaches today, although it could become high late.

&&

.SHORT TERM /FRIDAY/...
With the next system to impact the area for the weekend
remaining over the center of the country, Friday is expected to
remain mostly dry to start. A few showers could then work into
the area by afternoon, especially west of New York City.

Highs will once again be above normal, rising to around 90 in
and around the city and the mid to upper 80s elsewhere. Slightly
lower temperatures combined with slightly lower dew points
should keep heat index values in the upper 80s to lower 90s,
just below advisory criteria.

There is a moderate risk of rip current development at Atlantic
Ocean beaches on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Shower chances will increase Friday night as an upper level
trough approaches. The remnants of Laura are progged to be
absorbed into the flow by that time, with the moisture and trof
arriving Sat and Sat ngt. This aligns with the official NHC
track placing the remnant low s of Nantucket 7 am Sun. Pops were
limited to likely based on uncertainty this far out, and also
because the 12Z ECMWF, which is much closer to the NHC track, is
less bullish on hvy rainfall.

High pres builds in Sun and Mon behind the sys with fair wx
expected. The high builds offshore on Tue. The GFS hammers the
cwa with tstms on the lljet late Mon ngt into Tue mrng, then
again with aftn/eve tstms as a deep trof overspreads the region.
The ECMWF is significantly more benign, leading to a very low
confidence Tue and beyond. A blended approach was therefore
used, with the NBM as a baseline but pops limited at slight
chance.

For temps, slightly cooler with the rain chances on Sat, then a
cooler airmass builds in Sun-Mon. A slight warming trend Tue
and Wed as heights build. The NBM with local adjustments was
used for temps.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
***HIGH IMPACT WEATHER EVENT EXPECTED THIS AFTERNOON AND
 EVENING DUE TO SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS***

A wave of low pressure will move along a nearly stationary
front from the mid Hudson Valley into southeastern Connecticut
this afternoon into this evening accompanied by thunderstorms.
Some thunderstorms will be strong to severe. If storms do
become severe, gusts of 50 kt or higher are possible along with
hail. Duration of these conditions would be an hour or less for
any thunderstorm. Some uncertainty remains in the exact
location and timing of these storms. MVFR is likely, and IFR
possible, in these storms. Otherwise VFR will continue through
the forecast period There is a chance of MVFR at KSWF and KGON
late tonight with fog and stratus.

Gusty southwest winds to 25 kt into early this evening shift to
west and northwest as the frontal boundary sags through the
terminals. Winds shift back to west less than 10 kt late this
evening.

  ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

There is medium to high confidence in a line of showers and
thunderstorms moving in from the north this afternoon into this
evening. However, timing uncertainty of 1 to 2 hours remains
for any specific terminal to have thunderstorms. Amendments are
likely for changing flight categories and convective timing and
location.

.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday...VFR. Chance of showers and thunderstorms in the
afternoon with local MVFR.
.Friday night-Saturday...Mainly VFR to start, then MVFR or
lower possible with showers and tstms.
.Sunday-Tuesday...VFR. A chance of afternoon thunderstorms
Tuesday.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Marginal SCA conditions this afternoon into evening for all
nearshore waters with occasional 25 kt gusts. Thereafter conds
are expected to remain primarily below SCA criteria into the day
on Saturday, although seas could briefly approach 5 feet for
several hours this evening and again on Friday morning,
primarily east of Moriches Inlet.

Winds and seas will increase on the ocean this weekend due to
the passing remnants of Laura. Conditions are expected to remain
blw sca lvls on Mon, but may creep up close to advy lvls on the
ocean on Tue.

&&

.HYDROLOGY...
Localized flash flood threat this afternoon into evening with
any training convection, otherwise mainly a minor urban and poor
drainage flood threat with expected faster movement of storms.

The remnants of Laura are progged to impact the area in the
Sat-Sat ngt time period. 1-2 inches of rain are possible, which
could lead to some minor urban and poor drainage flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...FEB/JMC
NEAR TERM...NV
SHORT TERM...FEB
LONG TERM...FEB/JMC
AVIATION...MET
MARINE...NV
HYDROLOGY...FEB/JE
Hazardous weather outlook, Aug 27, 4:49 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
449 PM EDT Thu Aug 27 2020

NJZ002-004-006-103>108-NYZ072>075-176>179-282100-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ067>071-078>081-282100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-340-345-350-353-282100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-355-282100-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 27, 4:31 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     NORTH HAVEN             41.38N  72.86W
08/27/2020                   NEW HAVEN          CT   TRAINED SPOTTER

            MULTIPLE LARGE TREES DOWN WITH EXTENSIVE DAMAGE TO
            HOMES ON PALMER ROAD.

&&

MW
Special weather statement, Aug 27, 4:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service New York NY
434 PM EDT Thu Aug 27 2020

NYZ067-068-272115-
Putnam-Orange-
434 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT ORANGE AND WESTERN PUTNAM
COUNTIES...

At 434 PM EDT, a strong thunderstorm was located over Wurtsboro, or 9
miles north of Middletown, moving southeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Newburgh, Middletown, Monroe, Walden, Warwick, Goshen, Cold Spring,
West Point, New Windsor, Chester, Montgomery, Florida, Harriman,
Gardnertown and Kiryas Joel.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4160 7425 4158 7413 4161 7413 4156 7397
      4151 7400 4146 7400 4144 7398 4149 7393
      4150 7378 4132 7398 4116 7421 4150 7457
      4150 7448 4157 7442 4163 7426
TIME...MOT...LOC 2034Z 304DEG 41KT 4158 7448

JE
Local storm report, Aug 27, 4:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     NEW HAVEN               41.31N  72.92W
08/27/2020  M69 MPH          NEW HAVEN          CT   MESONET

&&

MW
Special weather statement, Aug 27, 4:40 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service New York NY
440 PM EDT Thu Aug 27 2020

CTZ006-272130-
Northern New Haven-
440 PM EDT Thu Aug 27 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW HAVEN
COUNTY...

At 440 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Waterbury to near New Milford. Movement
was northeast at 35 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.

Locations impacted include...
Waterbury, Naugatuck, Southbury, Wolcott, Cheshire, Prospect,
Middlebury and Oxford.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4156 7295 4156 7288 4155 7287 4142 7320
      4144 7325 4143 7326 4145 7328 4145 7330
      4147 7330 4149 7333 4151 7332 4151 7316
      4156 7316 4157 7309 4159 7306 4161 7305
      4161 7302 4163 7302 4164 7298 4164 7294
TIME...MOT...LOC 2040Z 246DEG 30KT 4155 7307 4163 7339

DBR
Local storm report, Aug 27, 4:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     MARINE TSTM WIND SOUTH END               41.25N  72.90W
08/27/2020  M40 MPH          NEW HAVEN          CT   WXFLOW

            MEASURED GUST AT LIGHTHOUSE POINT.

&&

MW
Local storm report, Aug 27, 4:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
448 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HIGH SUST WINDS  3 SE BRANFORD           41.24N  72.76W
08/27/2020  M46 MPH          NEW HAVEN          CT   MESONET

&&

MW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:17 PM EDTSevere Thunderstorm WarningOKXPutnam58 min
Aug 27, 3:49 PM EDTSpecial Weather StatementOKXOrange41 min
Aug 27, 4:05 PM EDTSpecial Marine WarningOKX55 min
Aug 27, 4:09 PM EDTAreal Flood AdvisoryOKXSuffolk96 min
Aug 27, 4:11 PM EDTSevere Thunderstorm WarningOKXSuffolk64 min
Aug 27, 4:20 PM EDTSpecial Weather StatementOKXPutnam25 min
Aug 27, 4:27 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Westchester48 min
Aug 27, 4:33 PM EDTSpecial Marine WarningOKX57 min
Aug 27, 4:34 PM EDTSpecial Weather StatementOKXOrange41 min
Aug 27, 5:12 PM EDTSevere Thunderstorm WarningOKXWestchester48 min
Aug 27, 5:20 PM EDTSpecial Marine WarningOKX40 min
Aug 27, 5:29 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester46 min
Aug 27, 5:49 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Westchester116 min
Aug 27, 5:58 PM EDTSpecial Marine WarningOKX47 min
Aug 27, 5:59 PM EDTSevere Thunderstorm WarningOKXSuffolk27 min
Aug 27, 6:03 PM EDTSevere Thunderstorm WarningOKXOrange57 min
Aug 27, 6:19 PM EDTSpecial Weather StatementOKXSuffolk41 min
Aug 27, 6:36 PM EDTSpecial Weather StatementOKXSuffolk54 min
Aug 27, 6:48 PM EDTSpecial Marine WarningOKX57 min
Aug 27, 6:52 PM EDTSpecial Marine WarningOKX53 min
Aug 27, 6:54 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester51 min
Aug 27, 7:03 PM EDTSpecial Weather StatementOKXOrange, Rockland, Westchester42 min
Aug 27, 7:09 PM EDTSpecial Weather StatementOKXSuffolk51 min
Aug 27, 7:21 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester39 min
Aug 27, 7:26 PM EDTSpecial Marine WarningOKX64 min
Aug 27, 7:27 PM EDTSpecial Weather StatementOKXBronx, Kings, New York48 min
Aug 27, 7:33 PM EDTSpecial Marine WarningOKX87 min
Aug 27, 7:34 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Westchester41 min
Aug 27, 7:39 PM EDTSpecial Marine WarningOKX53 min
Aug 27, 7:44 PM EDTSpecial Weather StatementOKXSuffolk46 min
Aug 27, 7:52 PM EDTSpecial Marine WarningOKX39 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.